Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 1, 2021, 4:17 PM EDT for 4 counties in Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2021, 4:17 PM EDT (20:17 UTC)
- Expired
- Aug 1, 2021, 4:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
Counties Decatur County, GA, Grady County, GA, Miller County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 65 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 4:45 PM EDT | TSTM WND DMG | Cairo, GA | FALLEN TREE IN CAIRO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1672 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
819
WWUS82 KTAE 012017
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Sun Aug 1 2021
GAZ143>145-156>159-012045-
Brooks GA-Miller GA-Decatur GA-Baker GA-Mitchell GA-Grady GA-
Thomas GA-
417 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR...GRADY...
CENTRAL MILLER...SOUTHWESTERN MITCHELL...SOUTHWESTERN BAKER...THOMAS
AND SOUTHWESTERN BROOKS COUNTIES UNTIL 445 PM EDT...
At 416 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ochlocknee to Colquitt. Movement was
southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Colquitt, Bainbridge, Cairo, Thomasville, Boston, Ochlocknee,
Whigham, West Bainbridge, Climax, Hanover, Ausmac, Thomasville
Municipal A/P, Babcock, Capel, Dillon, Decatur Co A/P, Merrillville,
Harrells Still, Boykin and Princes Still.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3072 8358 3079 8458 3103 8475 3107 8473
3107 8478 3125 8492 3108 8403 3104 8400
3104 8398
TIME...MOT...LOC 2016Z 321DEG 23KT 3100 8411 3116 8475
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:14 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 1, 3:14 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 314 PM EDT Sun Aug 1 2021 .NEAR TERM [Through Monday]... A trough over the Great Lakes will continue to dig southward today, allowing for high pressure to give way. Showers and storms have already started to form over the CWA as a result of this, especially given the unstable airmass and bountiful moisture in place. A cold front is still expected to arrive later this evening, which could bring addition storms to SW GA and SE AL. The SPC Day 1 Outlook continues to highlight a Marginal Risk of severe weather for our AL/GA counties. The convective mode of concern will be isolated damaging wind gusts. Upper height falls will increase a bit tonight. The larger-scale dynamic forcing could keep convection going over our inland counties fairly late into the night. Tomorrow, more widespread rain and thunderstorm activity is expected as the trough nestles into the region. Models continue to depict several impulses of energy rounding the trough, which will keep our precip chances high throughout the day. PWAT values around 2 to 2.75 inches means we have a good shot at heavy rain. Localized flooding could be possible if storms continue to dump rain or "train" over a particular area. WPC continues to highlight the majority of our area in a marginal risk for excessive rain tomorrow. .SHORT TERM [Monday Night Through Tuesday Night]... The pattern change will be in full effect Monday night as an upper level trough continues to amplify across the southeastern US. At the surface, moist southwesterly flow will prevail priming much of the atmosphere for a wet pattern through the short term period. Showers and storms will be ongoing Monday evening/night across our AL/GA counties as a shortwave passes through the region. How widespread convection is through the overnight hours will depend on the evolution of this shortwave but for now, have left rain chances in place through much of the overnight hours. Behind this shortwave, a stationary front will linger across the region on Tuesday, and when combined with plenty of lower level moisture and broad cyclonic flow aloft, widespread/numerous showers and storms are expected in the afternoon/evening hours. In typical summertime fashion, showers and storm coverage will lessen through the overnight hours, but begin to pick up over our marine/coastal zones by early Wednesday. The best chance for heavy rain with this system will likely be over the Florida Panhandle/Big-Bend regions where deep-layer moisture will linger the longest through the period (more information in the hydrology section below). Locations further north and west across AL/GA will see lower totals as some mid-level dry air begins to advect into these locations as the upper level trough amplifies. .LONG TERM [Wednesday Through Sunday]... The wet pattern is likely to continue through much of the upcoming week as the upper level trough remains in place across the region. A nearly stationary boundary, and associated area of low pressure along the northern Gulf, will continue to linger along with plenty of deep-layer moisture to support widespread showers and storms each afternoon through the period. One thing to watch for over the coming week will be areas of flooding with portions of the Florida Panhandle and Big Bend likely to see the greatest rainfall totals for through the next week. && .AVIATION... [Through 18Z Monday] A cold front will sag into the deep south this afternoon, which will bring showers and thunderstorms to the region. CU Field has developed with this with showers and storms currently popping up just outside of Albany and Dothan TAF sites. Thinking most showers and storms may have the best chance across SE GA and SW AL later this evening and into the early overnight hours. MVFR to LIFR possible pending on precipitation activity. Farther south, in the panhandle, confidence is lower. Hi-res guidance struggled this morning and has not captured the storms forming behind the morning cloud deck. Thinking convection may continue to pop-up through the evening hours and dissipate overnight. && .MARINE... Elevated winds around 10 to 15 knots out of the south and southwest along with 2 to 3 feet seas are expected for a majority of the week across area waters. Main boating concerns are periods of elevated winds due to thunderstorm outflows. Widespread showers and storms are expected through the week, especially in the overnight hours. && .FIRE WEATHER... A wet pattern will start to take shape today as low pressure to our north sets up shop. Thunderstorms will be possible each day, meaning the main fire weather concern will be gusty and erratic winds. Storms have already started to develop near the coast and out of SW AL this afternoon, and will become more scattered in nature. With a moist airmass in place, storms will have wetting rain. Heavy rainfall is possible from Monday through Wednesday. Otherwise, a seasonably hot but very muggy air mass will be in place. && .HYDROLOGY... A wet pattern is expected to develop quickly this week beginning on Monday as broad cyclonic flow, plenty of deep-layer moisture, and a stalling front move into the area. The best prospects for heavy rain over the next week will likely be along the Florida Panhandle and into the Florida Big Bend. However, heavy rain is also possible across south-central portions of Georgia near the I-75 corridor. Widespread rainfall amounts over the next week will range from 5 to 7 inches across the southeast Florida Big Bend and Florida Panhandle to 3 to 5 across northwest portions of our forecast area in southeast Alabama. These amount could cause localized increases on area rivers, especially on faster responding creeks. Isolated flash flooding is also possible due to high rain rates and the potential for training storms in this pattern. Significant river flooding through this event is not anticipated, but a few rises on rivers, especially in our eastern basins, are a possibility. Basins to watch over the next 7 to 10 days for increased flooding potential will be the Ochlockonee, Withlacoochee Basin, and the Suwanee Basin (especially if the higher end amounts fall over this basin). && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 76 92 73 85 72 / 30 80 90 100 80 Panama City 78 89 74 85 75 / 40 80 90 90 80 Dothan 74 90 72 85 71 / 30 90 90 80 50 Albany 76 92 73 86 72 / 30 90 90 90 50 Valdosta 76 92 72 82 71 / 30 80 80 100 70 Cross City 77 89 75 84 74 / 40 80 80 90 80 Apalachicola 79 89 75 84 75 / 30 80 90 100 90 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through late tonight for Coastal Gulf. GA...None. AL...None. GM...None. && NEAR TERM...KR SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...KR MARINE...Dobbs FIRE WEATHER...KR HYDROLOGY...Dobbs
In the hours before
Special weather statement, Aug 1, 2:12 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
212 PM EDT Sun Aug 1 2021
GAZ123-125-142-144-011900-
Baker GA-Dougherty GA-Calhoun GA-Early GA-
212 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGHERTY...NORTHERN
BAKER...CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN
GEORGIA UNTIL 300 PM EDT...
At 211 PM EDT, Doppler radar was tracking a strong thunderstorm over
Morgan, moving southeast at 20 mph.
Pea size hail and winds up to 45 mph are possible with this storm.
Locations impacted include...
Morgan, Albany, Edison, Arlington, Leary, Walker, Iveys Mill,
Milford, Red Store Crossroads, Parksville, Lockett Crossing, Holt,
Ducker, Cordrays Mill, Commissary Hill, Turman, Bermuda, Elmodel Wma,
Patmos and Dickey.
LAT...LON 3163 8456 3162 8456 3162 8424 3134 8425
3134 8457 3139 8468 3150 8480 3151 8482
3152 8481 3153 8482 3163 8465 3163 8460
3162 8459 3162 8457
TIME...MOT...LOC 1811Z 297DEG 18KT 3154 8463
21-WDSpecial weather statement, Aug 1, 3:49 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
349 PM EDT Sun Aug 1 2021
FLZ015-026-027-115-127-012030-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
Inland Wakulla FL-
349 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WAKULLA...SOUTHEASTERN
LIBERTY AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 430 PM EDT...
At 349 PM EDT, Doppler radar was tracking a strong thunderstorm 18
miles west of Crawfordville, moving southeast at 20 mph.
Pea size hail and winds up to 45 mph are possible with this storm.
Locations impacted include...
Crawfordville, Sopchoppy, East Camp, Jewel Fire Tower, Shadeville,
Saint Teresa, Turkey Point, Panacea-Wakulla Airport, Arran, Mcintyre,
Sanborn, Tully, Panacea, Poplar Camp, Smith Creek, Medart, Buckhorn,
Spring Creek and Curtis Mill.
LAT...LON 3013 8475 3021 8475 3030 8467 3021 8430
3004 8430 2986 8447
TIME...MOT...LOC 1949Z 293DEG 18KT 3020 8466
21-WDSpecial weather statement, Aug 1, 4:02 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
402 PM EDT Sun Aug 1 2021
GAZ127>131-148-012045-
Berrien GA-Tift GA-Worth GA-Irwin GA-Turner GA-Ben Hill GA-
402 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR IRWIN...NORTHERN BERRIEN...
SOUTHEASTERN TURNER...TIFT...SOUTHEASTERN BEN HILL AND EAST CENTRAL
WORTH COUNTIES UNTIL 445 PM EDT...
At 402 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Broxton to near Tifton. Movement was southeast
at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Tifton, Ocilla, Fitzgerald, Enigma, Alapaha, Mystic, Unionville,
Phillipsburg, Gladys, Osierfield, Glory, Harding, Waterloo, Pinetta,
Inaha, Ashton, Irwinville, Shingler, Wray and Vanceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3166 8301 3164 8301 3161 8306 3155 8306
3148 8311 3147 8314 3146 8315 3144 8314
3140 8314 3139 8312 3136 8310 3134 8307
3131 8306 3126 8331 3158 8380 3175 8300
3166 8300
TIME...MOT...LOC 2002Z 293DEG 26KT 3163 8288 3152 8353Special weather statement, Aug 1, 4:12 PM EDT, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
412 PM EDT Sun Aug 1 2021
GAZ127-129-146>148-158-159-012045-
Berrien GA-Brooks GA-Tift GA-Worth GA-Colquitt GA-Cook GA-Thomas GA-
412 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR COOK...WEST CENTRAL BERRIEN...
NORTHEASTERN THOMAS...WESTERN BROOKS...COLQUITT...SOUTHWESTERN TIFT
AND SOUTHEASTERN WORTH COUNTIES UNTIL 445 PM EDT...
At 412 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ty Ty to near Coolidge. Movement was
southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Moultrie, Adel, Quitman, Tifton, Sparks, Omega, Norman Park, Lenox,
Ty Ty, Pavo, Coolidge, Riverside, Poulan, Schley, Morven, Berlin,
Funston, Sumner, Barwick and Ellenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3103 8343 3103 8347 3099 8345 3072 8360
3106 8405 3108 8404 3108 8401 3114 8400
3156 8375 3127 8330
TIME...MOT...LOC 2012Z 302DEG 22KT 3142 8368 3101 8393Special weather statement, Aug 1, 4:17 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
417 PM EDT Sun Aug 1 2021
GAZ143>145-156>159-012045-
Brooks GA-Miller GA-Decatur GA-Baker GA-Mitchell GA-Grady GA-
Thomas GA-
417 PM EDT Sun Aug 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR...GRADY...
CENTRAL MILLER...SOUTHWESTERN MITCHELL...SOUTHWESTERN BAKER...THOMAS
AND SOUTHWESTERN BROOKS COUNTIES UNTIL 445 PM EDT...
At 416 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ochlocknee to Colquitt. Movement was
southeast at 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Colquitt, Bainbridge, Cairo, Thomasville, Boston, Ochlocknee,
Whigham, West Bainbridge, Climax, Hanover, Ausmac, Thomasville
Municipal A/P, Babcock, Capel, Dillon, Decatur Co A/P, Merrillville,
Harrells Still, Boykin and Princes Still.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3072 8358 3079 8458 3103 8475 3107 8473
3107 8478 3125 8492 3108 8403 3104 8400
3104 8398
TIME...MOT...LOC 2016Z 321DEG 23KT 3100 8411 3116 8475The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 8:14 PM EDT | Areal Flood Advisory | TAE | Holmes, Walton | 2 hr |
| Jul 31, 8:49 PM EDT | Special Weather Statement | TAE | Washington | 41 min |
| Jul 31, 10:00 PM EDT | Special Weather Statement | TAE | Jackson | 30 min |
| Jul 31, 10:07 PM EDT | Special Weather Statement | TAE | Gadsden | 38 min |
| Jul 31, 10:17 PM EDT | Areal Flood Advisory | TAE | Holmes | 3 hr |
| Jul 31, 10:23 PM EDT | Special Weather Statement | TAE | Holmes | 52 min |
| Aug 1, 6:34 AM EDT | Special Marine Warning | TAE | 86 min | |
| Aug 1, 7:36 AM EDT | Special Marine Warning | TAE | 54 min | |
| Aug 1, 3:49 PM EDT | Special Weather Statement | TAE | Wakulla | 41 min |
| Aug 1, 5:01 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 29 min |
| Aug 1, 5:30 PM EDT | Special Weather Statement | TAE | Leon | 45 min |
| Aug 1, 5:52 PM EDT | Special Weather Statement | TAE | Jefferson | 38 min |
| Aug 1, 6:08 PM EDT | Special Marine Warning | TAE | 52 min | |
| Aug 1, 6:15 PM EDT | Special Weather Statement | TAE | Madison | 45 min |
| Aug 1, 6:37 PM EDT | Areal Flood Advisory | TAE | Jefferson | 113 min |
| Jul 31, 8:00 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 45 min |
| Jul 31, 9:07 PM EDT | Special Weather Statement | TAE | Berrien, Cook, Lanier, Lowndes | 38 min |
| Jul 31, 9:45 PM EDT | Special Weather Statement | TAE | Berrien, Cook, Lanier, Lowndes | 45 min |
| Jul 31, 10:38 PM EDT | Special Weather Statement | TAE | Brooks | 52 min |
| Jul 31, 11:10 PM EDT | Special Weather Statement | TAE | Grady | 35 min |
| Jul 31, 11:39 PM EDT | Special Weather Statement | TAE | Grady | 51 min |
| Aug 1, 2:12 PM EDT | Special Weather Statement | TAE | Calhoun | 48 min |
| Aug 1, 4:02 PM EDT | Special Weather Statement | TAE | Berrien, Irwin, Tift | 43 min |
| Aug 1, 4:12 PM EDT | Special Weather Statement | TAE | Brooks, Colquitt, Cook | 33 min |
| Aug 1, 4:48 PM EDT | Special Weather Statement | TAE | Berrien, Brooks, Cook, Decatur, Grady, Seminole and 1 more | 42 min |
| Aug 1, 5:31 PM EDT | Special Weather Statement | TAE | Lanier | 44 min |
| Aug 1, 5:44 PM EDT | Areal Flood Advisory | TAE | Decatur | 2 hr |
| Jul 31, 8:01 PM EDT | Special Weather Statement | TAE | Dale | 29 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.